Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 25, NWS Albuquerque, NM

June 11, 2011Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 11, 2011, 3:00 PM MDT for Colfax County, Union County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 3:00 PM MDT (21:00 UTC)
Expired
Jun 11, 2011, 4:00 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Union County, NM

The radar

The Pueblo radar (KPUX), 202 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 12:09 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WUUS55 KABQ 112100
SVRABQ
NMC007-059-112200-
/O.NEW.KABQ.SV.W.0025.110611T2100Z-110611T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO
  WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 400 PM MDT

* AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES SOUTHWEST OF CAPULIN...OR ABOUT 22 MILES SOUTHWEST OF DES
  MOINES...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT...
  HIGHWAY 193...
  COUNTY ROAD A8...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3686 10403 3666 10386 3643 10385 3645 10426
      3657 10434 3668 10434
TIME...MOT...LOC 2059Z 254DEG 10KT 3661 10417

$$
2 follow-up statements
577 
WWUS55 KABQ 112119
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT SAT JUN 11 2011

NMC007-059-112200-
/O.CON.KABQ.SV.W.0025.000000T0000Z-110611T2200Z/
UNION-COLFAX-
319 PM MDT SAT JUN 11 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
COLFAX AND WEST CENTRAL UNION COUNTIES UNTIL 400 PM MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 13 MILES SOUTH OF CAPULIN...OR ABOUT 19 MILES SOUTHWEST OF
DES MOINES...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 193...
  COUNTY ROADS A16...A17...AND 18...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3645 10414 3646 10423 3658 10427 3672 10422
      3685 10402 3666 10386 3643 10385
TIME...MOT...LOC 2119Z 271DEG 11KT 3657 10404

$$
901 
WWUS55 KABQ 112135
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT SAT JUN 11 2011

NMC007-059-112200-
/O.CON.KABQ.SV.W.0025.000000T0000Z-110611T2200Z/
UNION-COLFAX-
335 PM MDT SAT JUN 11 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
COLFAX AND WEST CENTRAL UNION COUNTIES UNTIL 400 PM MDT...

AT 330 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL UNION COUNTY...OR 
ABOUT 16 MILES SOUTHWEST OF DES MOINES...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL UNION COUNTY ALONG CARRIZO CREEK BETWEEN COUNTY ROADS A16
  AND A12...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3645 10415 3652 10417 3663 10418 3669 10407
      3674 10393 3666 10386 3643 10385
TIME...MOT...LOC 2134Z 271DEG 11KT 3657 10398

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:21 PM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 11, 12:21 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1221 PM MDT SAT JUN 11 2011

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 7 PM MDT...

.UPDATE...
QUICK UPDATE TO ADD NEWLY ISSUED SEVERE THUNDERSTORM WATCH #462
FOR COLFAX AND UNION COUNTIES IN NORTHEAST NEW MEXICO. THE BULK OF
THE SEVERE THREAT WILL LIKELY OCCUR OVER THE COLORADO PLAINS BUT
THE TAIL END OF THE INSTABILITY AND SHEAR AXIS DOES EXTEND INTO
THE NORTHEAST COUNTIES. A FEW OF THE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

NEW ZONES AND PFM OUT SHORTLY. WCN ALREADY ISSUED.

KW

&&

.PREV DISCUSSION...301 AM MDT SAT JUN 11 2011...
SMOKE PLUME CONCERNS CONTINUE TO BE THE FOCUS THIS FORECAST
PACKAGE. AQA WILL LIKELY BE EXPANDED NORTH AND NORTHEAST TO
ACCOUNT FOR THE EXPECTED PLUME TODAY AND SUNDAY.

BACK DOOR FRONT HAS PUSH THROUGH THE EASTERN PLAINS AND WAS MOVING
THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN EARLY THIS MORNING.
BOTH TAOS AND SANTA FE HAVE GUSTY SOUTHEAST WINDS AND DEWPOINTS HAVE
JUMPED UP AS WELL. DESPITE A WEAK EAST OR SOUTHEAST WIND AT
ABQ...THE DEWPOINT HAS NOT YET CLIMBED. A SERIES OF OUTFLOW
BOUNDARIES FROM THE CONVECTION IN TEXAS HAS ALLOWED DEWPOINTS TO
CONTINUE TO INCREASE ACROSS THE PLAINS.

UPPER LEVEL GRADIENT WILL INCREASE TODAY AS NM IS SANDWICHED BETWEEN
AND UPPER HIGH TO THE SOUTHEAST AND A TROUGH OVER CALIFORNIA.
EXCELLENT MIXING WILL ALLOW FOR THIS MOMENTUM TO BE TRANSPORTED TO
THE SURFACE.  THUS...SOUTHWESTERLY FLOW SHOULD TAKE THE WALLOW FIRE
SMOKE PLUME ON A PATH DIRECTED TOWARD ABQ AND SAF. SMOKE MAY BE
DENSE AT TIMES LATE THIS AFTERNOON AND EVENING FROM RED HILL...TO
QUEMADO...ACOMA PUEBLO AND ABQ.  THE SOUTHWESTERLY WINDS WILL ALSO
SCOUR OUT WHAT LOW LEVEL MOISTURE WE CURRENTLY HAVE BEHIND THE
FRONT.  THE EXCEPTION WILL BE ACROSS FAR NORTHEAST AND EASTERN NM
WHERE A FEW...PERHAPS HIGH BASED...STORMS MAY DEVELOP.  SMALL HAIL
AND GUSTY WINDS WILL BE THE MAIN THREATS.  BETTER CHANCE FOR SEVERE
WEATHER REMAINS FURTHER NORTH WHERE HIGHER DEWPOINTS RESIDE AND LOW
LEVEL SOUTHEASTERLY FLOW CAN INTERACT WITH OROGRAPHICS. BELIEVE THE
DRIER SOUTHWESTERLY FLOW WILL MIX OUT MUCH OF THE MOISTURE ALONG THE
HIGH TERRAIN IN NM...LIMITING THE POTENTIAL FOR STORM INITIATION.

DRY AND BREEZY IS ON TAP FOR SUNDAY...AND ONCE AGAIN...THE SMOKE
PLUME WILL BE DIRECTED TOWARD THE ABQ AND SAF METRO AREAS.  MONDAY
LOOKS TO BE JUST SLIGHTLY LESS BREEZY...BUT CONTINUED DRY.  AS THE
UPPER HIGH NUDGES WESTWARD SLIGHTLY...THE SMOKE PLUME MAY DRIFT MORE
EASTWARD THAN WHAT IS EXPECTED OVER THE WEEKEND.

THE AFOREMENTIONED TROUGH WILL WEAKEN AND SLIDE OVER THE HIGH AS IT
CENTERS ITSELF OVER NORTHERN OLD MEXICO ON TUESDAY.  THUS...FLOW
WILL BECOME WESTERLY AND NOT AS STRONG.  MODELS HAVE REINTRODUCED A
BACK DOOR COLD FRONT FOR TUESDAY NIGHT AND WEDNESDAY. THIS WOULD
ONCE AGAIN PUSH SOME LOW LEVEL MOISTURE INTO THE STATE...BUT
PRECIPITATION CHANCES LOOK PATHETIC AT BEST WITH UPPER LEVEL RIDGING
OVERHEAD.

SOME INDICATION IT WILL BECOME BREEZIER AGAIN BY THURSDAY AND MORESO
FRIDAY.  DRY CONDITIONS WILL BE THE RULE LATE WEEK.

34

.AVIATION...VARIABLE AMOUNTS OF SMOKE WILL CONTINUE OVER WESTERN
AND CENTRAL NEW MEXICO THROUGH THE WEEKEND. PLUME WILL BE MORE
CONCENTRATED THIS AFTERNOON AND EVENING AS WINDS INCREASE OVER
FRIDAY. MAIN SMOKE PLUME WILL MOVE FROM SW TO NE...STRETCHING TOWARD
ALBUQUERQUE AFTER 0Z. VSBYS MAY BE REDUCED TO BETWEEN 2 AND 4 MILES
BETWEEN ROUGHLY 6 PM AND 11 PM IN ACOMA PUEBLO...GRANTS...BELEN...
LOS LUNAS AND ALBUQUERQUE. WITHIN THE DENSER PORTIONS OF THE SMOKE
PLUME INCLUDING LUNA AND QUEMADO TERRAIN OBSCURATIONS WILL PERSIST
WITH LOCAL VSBYS OF 2 MILES OR LESS IN FU. ELSEWHERE IFR CIGS AND
VSBYS ACROSS THE NE QUARTER OF THE STATE IN LOW CLOUDS THROUGH 16Z
THIS MORNING. ROUGHLY THE SAME AREA WILL HAVE OCCASIONAL MVFR CIGS
AND VSBYS IN THUNDERSTORMS BETWEEN 18Z AND 03Z. A FEW STORMS MAY BE
STRONG WITH SMALL HAIL AND WIND GUSTS NEAR 50 KTS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

.FIRE WEATHER...
SIGNIFICANT INTRUSION OF LOW LEVEL MOISTURE OVER THE EASTERN HALF OF
THE STATE WILL BEGIN TO SCOUR OUT TODAY AND BE PRETTY MUCH GONE ON
SUNDAY AS SOUTHWEST WINDS INCREASE EACH DAY THIS WEEKEND.

CRITICAL FIRE WEATHER CONDITIONS SUNDAY ACROSS PARTS OF THE EAST
OTHERWISE NO OTHER WIDESPREAD CRITICAL CONDITIONS UNTIL LATE NEXT
WEEK.

GENERALLY EXCELLENT VENTILATION AND HIGH HAINES INDEX THROUGH THE
FORECAST PERIOD.

SMOKE WILL CONTINUE TO PLAGUE WEST AND CENTRAL AREAS OF THE STATE.

VERY LOW DAYTIME MIN RH VALUES WILL CONTINUE ACROSS THE WEST TODAY
AND RETURN TO CENTRAL AREAS THIS AFTERNOON. WHILE HIGHER DEWPOINT
AIR HAS POURED INTO SANTA FE OVERNIGHT...ITS LOOKING LIKE THE LOW
LEVEL MOISTURE WILL NOT GET INTO ALBUQUERQUE EARLY THIS MORNING.
LINGERING MOISTURE IN THE EAST WILL HELP SET OFF ISOLATED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING ACROSS THE
NORTHEAST...BUT UNFORTUNATELY NO WIDESPREAD WETTING RAIN. STORMS TO
BE MORE OF THE HIGH BASED VARIETY AND COULD BRING SOME DRY LIGHTNING
STRIKES. WINDS WILL BE HIGHER AREA WIDE TODAY. ALONG WITH THE VERY
LOW RH VALUES...AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE THIS AFTERNOON OVER THE WEST CENTRAL HIGHLANDS. POOR RH
RECOVERY TONIGHT ACROSS THE WEST AND CENTRAL ZONES.

PRECIPITATION CHANCES DECREASE TO NEAR ZERO MOST AREAS SUNDAY AS
SOUTHWEST WINDS SHOVE MOISTURE FARTHER TO THE EAST. IN ITS PLACE
WILL BE STRONG WINDS AND LOW RH VALUES...RESULTING IN CRITICAL FIRE
WEATHER CONDITIONS FOR PARTS OF THE EAST SUNDAY. FAVORED AREA WILL
BE FROM CLINES CORNERS TO LAS VEGAS...ROY AND CLAYTON. THE WEST WILL
CONTINUE BONE DRY WITH VERY LOW RH VALUES. POOR RH RECOVERY NEARLY
ALL AREAS SUNDAY NIGHT EXCEPT OVER CURRY AND ROOSEVELT COUNTIES.

THERE WILL BE LITTLE OR NO MOISTURE SEEPAGE FROM OLD MEXICO NEXT
WEEK AS HIGH PRESSURE BUILDS INTO THE STATE FROM THE SOUTH. AN
HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS IS POSSIBLE IN
THE NORTHEAST MONDAY...OTHERWISE NO SIGNIFICANT FIRE WEATHER
CONCERNS NEXT WEEK UNTIL FRIDAY. INCREASING SOUTHWEST FLOW WILL
RETURN LATE NEXT WEEK ALONG WITH CONTINUED LOW RH VALUES.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  49  88  50  87 /   0   0   0   0
DULCE...........................  36  82  36  80 /   0   0   0   0
CUBA............................  43  86  42  83 /   0   0   0   0
GALLUP..........................  38  85  41  84 /   0   0   0   0
EL MORRO........................  37  82  37  79 /   0   0   0   0
GRANTS..........................  41  87  42  85 /   0   0   0   0
QUEMADO.........................  42  84  44  85 /   0   0   0   0
GLENWOOD........................  48  90  49  91 /   0   0   0   0
CHAMA...........................  35  76  36  74 /   0   0   0   0
LOS ALAMOS......................  53  85  54  84 /   0   0   0   0
PECOS...........................  51  85  53  82 /   0   0   0   0
CERRO/QUESTA....................  44  81  46  79 /   5   0   0   0
RED RIVER.......................  36  71  41  70 /   5   0   0   0
ANGEL FIRE......................  36  76  39  75 /   5   0   0   0
TAOS............................  41  84  42  83 /   0   0   0   0
MORA............................  47  80  47  81 /   0   0   0   0
ESPANOLA........................  49  92  49  91 /   0   0   0   0
SANTA FE........................  52  87  53  86 /   0   0   0   0
SANTA FE AIRPORT................  50  89  52  88 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  59  93  60  91 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  61  92  62  91 /   0   0   0   0
ALBUQUERQUE VALLEY..............  54  94  55  94 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  55  93  56  93 /   0   0   0   0
LOS LUNAS.......................  52  96  54  95 /   0   0   0   0
RIO RANCHO......................  52  93  55  93 /   0   0   0   0
SOCORRO.........................  57  96  57  96 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  56  91  52  90 /   0   0   0   0
TIJERAS.........................  55  93  53  91 /   0   0   0   0
MORIARTY/ESTANCIA...............  47  90  47  88 /   0   0   0   0
CLINES CORNERS..................  54  87  55  84 /   0   0   0   0
GRAN QUIVIRA....................  58  90  56  87 /   0   0   0   0
CARRIZOZO.......................  61  93  64  90 /   0   0   0   0
RUIDOSO.........................  59  83  58  80 /   0   0   0   0
CAPULIN.........................  52  88  56  87 /  20   0   0   0
RATON...........................  50  92  51  90 /  20   0   0   0
SPRINGER........................  48  93  51  91 /  20   0   0   0
LAS VEGAS.......................  51  89  53  87 /   0   0   0   0
CLAYTON.........................  55  95  59  96 /  20   0   0   0
ROY.............................  54  92  57  91 /  20   0   0   0
CONCHAS.........................  61 100  63  98 /   5   0   0   0
SANTA ROSA......................  60  97  60  95 /   0   0   0   0
TUCUMCARI.......................  59 101  62 100 /   5   0   5   5
CLOVIS..........................  60  99  65  99 /   5   0   5   5
PORTALES........................  61 100  65 101 /   5   0   5   5
FORT SUMNER.....................  61  99  66 100 /   5   0   0   0
ROSWELL.........................  63 103  65 103 /   0   0   0   0
PICACHO.........................  57  98  62  95 /   0   0   0   0
ELK.............................  57  90  60  88 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ107-108.

RED FLAG WARNING FROM 1 PM TO 7 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ103-104.

&&

17
Hazardous weather outlook, Jun 11, 6:00 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 11 2011

NMZ501>540-121200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT
A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTHEAST NEW MEXICO. GUSTY WINDS AND SMALL HAIL WILL BE THE MAIN
THREATS. ACROSS CENTRAL AND WESTERN NEW MEXICO...SMOKE FROM THE
ARIZONA WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF WESTERN AND
CENTRAL NEW MEXICO. THE SMOKE PLUME IS EXPECTED TO MOVE NORTHEAST
TODAY...TOWARD THE ALBUQUERQUE AND SANTA FE METRO AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SMOKE FROM THE ARIZONA WILDFIRES WILL CONTINUE TO IMPACT
PORTIONS OF WESTERN AND CENTRAL NEW MEXICO THROUGH AT LEAST
MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS NORTHEAST NEW MEXICO.

34

In the hours before

Special weather statement, Jun 11, 12:26 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1226 PM MDT SAT JUN 11 2011

NMZ515-528-111845-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
1226 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH
1245 PM MDT...

AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF CIMARRON...OR ABOUT 15 MILES
NORTHWEST OF SPRINGER...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
COLFAX COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3662 10467 3637 10467 3643 10494 3656 10495
TIME...MOT...LOC 1826Z 264DEG 10KT 3649 10478
Special weather statement, Jun 11, 2:46 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT SAT JUN 11 2011

NMZ527-528-530-112115-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
246 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX AND EXTREME
WESTERN UNION COUNTIES THROUGH 315 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CAPULIN...OR ABOUT 22 MILES
SOUTHEAST OF RATON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...COUNTY ROAD A8 AND HIGHWAY
193.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3685 10408 3669 10398 3646 10394 3644 10433
      3666 10442
TIME...MOT...LOC 2045Z 256DEG 13KT 3663 10420

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:11 AM MDTFire Weather WatchABQ24 hr
Jun 11, 6:11 AM MDTRed Flag WarningABQHarding, San Miguel, Union38 hr
Jun 11, 12:26 PM MDTSpecial Weather StatementABQColfax19 min
Jun 11, 1:15 PM MDTSevere Thunderstorm WarningABQColfax30 min
Jun 11, 1:45 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 11, 2:46 PM MDTSpecial Weather StatementABQColfax29 min
Jun 11, 3:50 PM MDTSevere Thunderstorm WarningABQColfax, Union40 min
Jun 11, 4:27 PM MDTSpecial Weather StatementABQUnion33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.